Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have itchy, flaky skin on my testicals. Applied hydrocortizone cream, not cured. Treatment?

Answered by
Dr.
Dr. Rohit Batra

Dermatologist

Practicing since :2003

Answered : 304 Questions

default
Posted on Tue, 8 Jan 2013 in Testicle Problems
Question: hello there
i sometimes have flaky skin on my testicals also i does get a bit itchy also on my penis it does go very red but not always itchy i sometimes use hydrocortizone cream and that makes it feel great but then after a while it comes back can you help me as my relastionship suffers my long time girlfriend is very understanding but i still get very very ambarrassed thank you
doctor
Answered by Dr. Rohit Batra 1 hour later
Dear,

Thanks for your query.

Redness and flakiness at genitals can be a fungal infection or an allergic reaction to any application.
Fungal infection like Candida causes erythema, burning , itching and flakiness along with fissuring at times.

Hydrocortisone is a steroid which can only suppress the symptoms but not cure it. A course of antifungals is required to treat the condition completely.

I would suggest you to visit a qualified dermatologist in your area for a detailed exist ion and treatment as oral antifungals are prescription drugs.

Regards
Dr. Rohit Batra

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Treatment/Therapy

Recent questions on  Anti-fungal medication

doctor1 MD

My hair has been falling out for the last 5 months quite rapidly, there is no male pattern boldness in my family. My doctor thought it was a fungal infection and have been using anti-fungal shampoo for 6 weeks now, the hair loss has slowed but I'm still losing 20-40 hairs a day. I only wash my hair twice a week and use shampoo high in zinc.

I'm also on tetralysal tablets for acne treatment, my acne has pretty much cleared up now but was wondering if this medication could cause hair loss? or whether a change in my hormones meaning no more acne could be the problem?

There are no bald patches it's jsut generally thin all over, I am having a bllod test on Monday to se if i'm low on zinc in the blood.

Any thoughts or suggestions?

Thanks

doctor1 MD

I have a very sensitive patch (burning itch) @ the base of my spine, top of butt crack. There is a rough "basketball skin" patch running down inside my butt cheek. Also between my thigh & scrotum & above the penis in the pubic hair is very red & itchy.Blue star ointment gives the only releif but burns terribly.Have tried otc antifungals, benadryl, neosporin, hydrocortizone...you name it, at wits end. Dr. said yeast infection use otc antifungal creme, already know that dont help. In agony please help.

doctor1 MD

Can I use ciclopirox olamine cream to help grow hair on my beard? I have very small bald spots would it still work? I don t have money for a prescription, so I borrowed this cream from a friend. Is there an over the counter cream that would work if this one doesn t?

doctor1 MD

I ve been taking amphotericin B for oral thrush for 3 days now, 10mg x2 daily. The thrush has affected my tongue and the upper back of my mouth and is slowly subsiding. I ve had a an upper respiratory infection (Dr said Bacterial Virus), which has largely died down, the coughing is absolutely minimal now and there s virtually no phlegm. I ve been breathing through my mouth a lot (been sick for 3 weeks) and have had many throat lozenges to cope with the coughing. Have been on Roxithromycin now for 3 days. I ve never been prone to thrush. Have been under a lot of stress - earthquakes in Christchurch, NZ. Ok, my question. Still feeling very tired, unwell and drained. Could this be due to the antifungal drug?

doctor1 MD

Yeast infection in groin for two weeks from several weeks of antibiotic use. Taken two 150 diflucan in last fourteen days. Gyno had me use j&j baby powder first week. Infection returned one week after first diflucan. Dermatologist had me take...

doctor1 MD

Hello Doctor, i am 39 years old, i have itching on my groin, for past 6 months, i was thinking its an fungal infection and applying Candiderma/Talcum powders, i gave me timely relief, but the condition now i get blisters on the groin areas, pls...

doctor1 MD

Hello, I am 27 year old 168 cm height and 65 kgs of weight i had a problem in my penis foreskin as the skin looses its color and becomes white as own in color it looks very odd in the penis fore skin at the tip below the glans and in the upper...